MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a fracture occurred requiring additional intervention.An ekosonic endovascular device, 135x40cm was selected for use in the leg.When the ultrasonic core (usc) was advancing within the infusion catheter (ic), resistance was noted.The physician took an x-ray and saw that the usc had fractured entirely within the microcatheter inside of the patient.The physician was able to retrieve the broken portion of the usc using a snare.The entire ekos device was removed and replaced, and the procedure was completed.There were no patient complications, and the patient is doing well.
 
Additional Manufacturer Narrative
Device analysis: the ekos device was returned to the complaint investigation site (cis).Only the usc was returned.Upon inspection, it was observed that the cord was cut, and the usc was broken at approximately 100.5cm from the luer barb.The reported event of a break in the usc was confirmed.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17031887
Report Number2124215-2023-26309
Device Sequence Number7012400
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2026
Device Model Number500-56140
Device Catalogue Number500-56140
Device Lot Number8035408741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown